MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA COIL 400; HCG, KRD

PENUMBRA, INC. PENUMBRA COIL 400; HCG, KRD
Model Number 4006C0404
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/02/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is not available for return.A follow up mdr will be submitted upon completion of the device manufacturing records.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure using penumbra coil 400 (pc400) and a px slim delivery microcatheter (px slim).During the procedure, a pc400 became stuck in the px slim while advancing it towards the target vessel.Therefore, the pc400 was removed.The procedure was completed using a new smart coil and the same px slim.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Correction: please note that the following section is being updated based on additional information provided by a penumbra sales representative on 05/30/2021: 1.Section b.Box 5.Describe event or problem.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the internal carotid artery (ica) using penumbra coil 400 (pc400) and a px slim delivery microcatheter (px slim).During the procedure, seven coils were implanted successfully in the target location using the px slim.While attempting to implant the eighth coil, the physician encountered resistance while advancing the pc400 through the px slim.When the distal part of the pc400 was advanced out of the px slim, the pc400 became stuck.The physician released slack on the px slim; however, the pc400 still could not be pushed out.Therefore, the pc400 was removed.The procedure was completed using a new pc400 and the same px slim.There was no report of an adverse effect to the patient.

Brand Name
PENUMBRA COIL 400
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key11867000
Report Number3005168196-2021-01129
Device Sequence Number3508236
Product Code HCG
UDI-Device Identifier00814548011882
UDI-Public00814548011882
Combination Product (Y/N)Y
Initial Reporter CountryIN
PMA/510(K) Number
K120330
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/02/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/15/2021
Device Model Number4006C0404
Device Catalogue Number4006C0404
Device Lot NumberA34639
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 12/02/2020
Supplement Date Received by Manufacturer06/09/2021
Initial Report FDA Received Date05/21/2021
Supplement Report FDA Received Date06/10/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age15 YR
Date Report Sent to FDA01/01/2005